Arkansas, 2006Flood and Heavy Rain in Arkansas, December 30 to 31, 2006
December 30 to 31, 2006 · NWS LZK · 2 events in 2 counties and zones
Locally heavy rains fell over northern Arkansas on 12/30 and produced some flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $277,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Locally heavy rains fell over northern Arkansas on 12/30 and produced some flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Dec 30, 2:40 PM CST, 3 hours 20 minutes earlier.
Area forecast discussion, Dec 30, 2:40 PM CST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
240 PM CST SAT DEC 30 2006
.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT
FIRST ROUND OF RAIN JUST E OF THE FA THIS AFTN. ANOTHER BATCH OF
RAIN CONTS TO LIFT NEWD ACRS THE WRN HALF OF THE AREA THIS AFTN. ALL
THE ACTIVITY ASSOCD WITH THE UPPER LOW THAT WAS SLOLY DRIFTING EWD
IN THE TX PANHANDLE. MEANWHILE...SFC LOW NOTED NEAR KICT...WITH AN
OCCLUDED BNDRY EXTENDING SEWD INTO NWRN LA.
THE UPPER LOW IS PROGGED TO START LIFTING TO THE NE LATER TNGT AS A
STRONG JET MAX ROTATES ARND THE BASE OF THE UPPER LOW. THIS WILL
RESULT IN A DIMINISHING RAIN CHCS OVERNIGHT FM THE SW AS DRIER AIR
ALOFT CONTS WORKS IN FM THE SW. POPS TRENDS WL BE THE MAIN FCST
CHALLENGE TNGT AND WL BASE THEM PRIMARILY ON LATEST RADAR/RUC TRENDS.
UPPER LOW IS FCST TO PASS NW OF AR SUN AND INTO THE GREAT LAKES
REGION SUN NGT AND MON. MOISTURE ASSOCD WITH THE UPPER SYS WL ROTATE
ACRS NRN AR ON SUN. HAVE CONT WITH SLGT CHC POPS OVR NRN COUNTIES
SUN AFTN AS DAYTIME HEATING WL COMBINE WITH COLDER AIR ALOFT TO
PRODUCE SOME LGT RAIN.
SOME SHALLOW MOISTURE WL LINGER OVR THE REGION SUN NGT AND MON...
RESULTING IN PARTLY TO MOSTLY CLOUDY SKIES. COOLER AND DRIER AIR WL
WORK INTO THE FA FOR THE FIRST PART OF NEXT WEEK.
&&
.LONG TERM...WEDNESDAY THROUGH SATURDAY
HIGH PRESSURE WILL MOVE EAST LATE WEDNESDAY...AS AN UPPER LEVEL
TROF/CLOSED LOW...DEPENDS ON THE MODEL RUN...MOVES EAST FROM THE
DESERT SOUTHWEST. SURFACE LOW WILL DEVELOP ALONG THE GULF
COAST...AND MOVE NORTHEAST.
HAVE KEPT CHANCE POPS IN FORECAST AS MODELS BECOMING MORE CONSISTENT
IN THE OVERALL PICTURE. HAVE PRECIP MOVING EAST BY FRIDAY
MORNING...WITH DRY WEATHER FOLLOWING AFTER THAT.
COLD AIR WILL REMAIN TO THE NORTH...SO HAVE LEFT ALL PRECIP LIQUID.
TEMPS WILL BE NEAR TO SLIGHTLY ABOVE NORMAL.
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...44 / LONG TERM...58
Hazardous weather outlook, Dec 30, 10:40 AM CST, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1040 AM CST SAT DEC 30 2006
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-311100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1040 AM CST SAT DEC 30 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A COLD FRONT WILL CONTINUE TO MOVE EAST THROUGH THE STATE THIS
AFTERNOON...WITH SCATTERED TO NUMEROUS SHOWERS POSSIBLE THIS
AFTERNOON AND EVENING. GUSTY WINDS WILL ALSO BE POSSIBLE...AS A
STRONG LOW PRESSURE SYSTEM MOVES OFF TO THE NORTHEAST.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER ACTIVATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEBSITE AT WWW.SRH.WEATHER.GOV/LZK
58
Flood, Newton
- When
- December 30, 6:00 PM CST to December 31, 12:00 AM CST
- Where
- Newton County, Jasper
- Cause
- Heavy Rain
- Property damage
- $277,000
- Reported by
- Emergency Manager
- Coordinates
- 36.000, -93.180
Heavy rain caused flooding in many sections of Newton County. A couple of low water crossings were washed out, as were a number of county roads. Some of the areas affected included Jasper, Cave Creek, Vendor, Mt. Judea, and Deer.
Heavy Rain, Cleburne
- When
- December 30, 8:00 PM CST to December 31, 12:00 AM CST
- Where
- Cleburne County, Drasco
- Reported by
- Emergency Manager
- Coordinates
- 35.630, -91.950
Heavy rains fell over portions of Cleburne County and produced some localized flooding. Several county roads were blocked for a short time due to high water levels.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Vermont, December 30, 20062 deaths · $85,000 · 13 events
- Winter Storm in Minnesota, December 30 to 31, 20062 deaths · 6 injured · 6 events
- Flash Flooding in Louisiana, December 30, 20061 death · 3 events
- Ice Storm in Kansas, December 30 to 31, 2006$2.1 million · 5 events
- Tornadoes and Flash Flooding in Louisiana, December 30, 2006$307,000 · F1 · 10 events
- Heavy Snow in North Dakota, December 30, 2006$110,000 · 17 events
- Winter Weather in New York, December 30, 2006$35,000 · 9 events
- Winter Storm and Heavy Snow in North Dakota, December 30 to 31, 200618 events
- Winter Storm in South Dakota, December 30, 200610 events
- Winter Storm and Heavy Snow in Minnesota, December 30 to 31, 20068 events
- Dense Fog in Virginia, December 30, 20067 events
- Flash Flooding in Oklahoma, December 30, 20064 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 9805, 9752.